caret icon Back to all discussions

Do i have colitis?

The past few days I've been experiencing pain and a burning sensation in the lower abdomen, it feels like an inflammation of the large intestine. I've never experienced this before. I had taken large doses of paracetamol the days be this started. Can paracetamol in high amounts cause colitis?

  1. Hi ,

    I'm so sorry for the symptoms you've been experiencing lately. Have you been diagnosed with Crohns or Ulcerative colitis before? We recommend reaching out to your primary care physician for a referral to a gastroenterologist, they can do some tests to determine what's causing your pain.

    We're thinking of you!
    Warmly,
    Amanda (InflammatoryBowelDisease.net Team Member)

    1. Thank you Amanda! I will go to my G. P. if it persists. I just read that iron supplements can cause gastrointestinal inflammation and I did take high dosages of iron supplements when this started so maybe that is the cause... Thank you again for your reply

      1. I hope you feel better soon. Keep us posted!

        Warmly,
        Amanda (InflammatoryBowelDisease.net Team Member)

      2. I have been thrown into a flare after taking iron before. It is quite possible but I definitely agree with Amanda. Go see your doc so they can run tests and you can get some answers. Feel better!

        Hugs, Elizabeth (team member)

    or create an account to reply.